Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 183, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 5, 2019, 6:21 AM CDT for Becker County, Hubbard County, Wadena County, Minnesota. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2019, 6:21 AM CDT (11:21 UTC)
- Expired
- Sep 5, 2019, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Becker County, MN, Hubbard County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:30 AM CDT | HAIL 1.25 | 3 E Osage, MN | |
| Sep 5, 6:45 AM CDT | HAIL 1.5 | 1 N Hubbard, MN | |
| Sep 5, 6:55 AM CDT | HAIL 1.5 | 5 S Nevis, MN | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS53 KFGF 051121
SVRFGF
MNC005-057-159-051200-
/O.NEW.KFGF.SV.W.0183.190905T1121Z-190905T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
621 AM CDT Thu Sep 5 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southern Hubbard County in north central Minnesota...
Northwestern Wadena County in central Minnesota...
East central Becker County in northwestern Minnesota...
* Until 700 AM CDT.
* At 621 AM CDT, a severe thunderstorm was located near Osage, or 28
miles east of Detroit Lakes, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Park Rapids around 635 AM CDT.
Dorset and Hubbard around 640 AM CDT.
Nevis around 645 AM CDT.
Chamberlain, Badoura and Akeley around 655 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4680 9467 4680 9478 4674 9479 4683 9544
4706 9538 4703 9466 4681 9466
TIME...MOT...LOC 1121Z 274DEG 40KT 4696 9527
HAIL...1.00IN
WIND...60MPH
$$
JK2 follow-up statements
167
WWUS53 KFGF 051144
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
644 AM CDT Thu Sep 5 2019
MNC005-057-159-051200-
/O.CON.KFGF.SV.W.0183.000000T0000Z-190905T1200Z/
Hubbard MN-Wadena MN-Becker MN-
644 AM CDT Thu Sep 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHERN HUBBARD...NORTHWESTERN WADENA AND EAST CENTRAL BECKER
COUNTIES...
At 643 AM CDT, a severe thunderstorm was located over Hubbard, or 40
miles east of Detroit Lakes, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Dorset around 645 AM CDT.
Huntersville and Nevis around 650 AM CDT.
Badoura and Chamberlain around 655 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4680 9467 4680 9478 4674 9479 4682 9535
4705 9505 4703 9466 4681 9466
TIME...MOT...LOC 1143Z 274DEG 52KT 4687 9499
HAIL...1.00IN
WIND...60MPH
$$
JK954
WWUS53 KFGF 051201
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
701 AM CDT Thu Sep 5 2019
MNC005-057-159-051210-
/O.EXP.KFGF.SV.W.0183.000000T0000Z-190905T1200Z/
Hubbard MN-Wadena MN-Becker MN-
701 AM CDT Thu Sep 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUBBARD...
NORTHWESTERN WADENA AND EAST CENTRAL BECKER COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been allowed to expire.
LAT...LON 4680 9467 4680 9478 4674 9479 4682 9535
4705 9505 4703 9466 4681 9466
TIME...MOT...LOC 1200Z 274DEG 40KT 4686 9474
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:20 AM CDT, 1 minute earlier.
Area forecast discussion, Sep 5, 6:20 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Grand Forks ND 620 AM CDT Thu Sep 5 2019 .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Thu Sep 5 2019 A few strong thunderstorms remain possible this morning along an elevated theta-e gradient. CAPE is limited; however, plenty of shear is available along a relatively strong gradient. Shower and thunderstorm activity will clear the region by midday, giving way to partially clearing skies and warmer afternoon highs in the 70s. Northwest flow aloft continues through today and into Friday with tranquil weather expected this afternoon into Tomorrow. Low temperatures tonight will fall into the 50s. Highs on Friday will climb once more into the 70s. .LONG TERM...(Friday through Wednesday) Issued at 303 AM CDT Thu Sep 5 2019 An active and rainy week is ahead with a transitionary semi- amplified pattern emerging. Northwest flow prevails Friday into Saturday as an H5 low approaches from the west-northwest. A warm front will take shape late Friday and move into eastern North Dakota heading into Saturday morning. This will bring showers, with possibly an embedded thunderstorm or two, into the region that will persist through much of Saturday from the Devils Lake basin to around Fergus Falls with heavier rain expected to the south and west. Areas to the northeast will see cloudy skies with lower precipitation chances. Sunday remains quiet across the area in advance of the next low pressure system that will traverse the region late Sunday night into Monday. The western ridge will be breaking down with synoptic troughing expected to build into the region from Monday onwards. For Monday, we are looking at another chance for showers and thunderstorms across a large portion of the northern Plains region. Model guidance shows very little in the way of instability with a only a modest amount of deep layer shear, thus the tendency would be to mention embedded thunder with limited potential for stronger storms Monday and Tuesday. Wednesday through Friday, a continued active pattern is expected as west to southwest flow aloft prevails. Transient shortwaves will bring additional moisture into the region with continued rain chances each day. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 616 AM CDT Thu Sep 5 2019 Satellite imagery is showing low stratus around KGFK and KDVL this morning with IFR to MVFR conditions expected. This will likely persist through around midday, extending to KTVF and KBJI through the morning hours before improving around midday. MVFR CIGs will be slow to improve but VFR conditions are expected as we head through the afternoon hours and into the evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Lynch LONG TERM...Lynch AVIATION...Lynch
Hazardous weather outlook, Sep 5, 4:03 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 403 AM CDT Thu Sep 5 2019 MNZ001>008-013-014-027-029>031-040-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-060915- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-Pennington-Red Lake-West Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 403 AM CDT Thu Sep 5 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ009-015>017-022>024-028-032-060915- North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-East Becker-Wadena- 403 AM CDT Thu Sep 5 2019 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms remain possible this morning, with hail up to one inch and wind gusts of 60mph possible through around sunrise. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 5, 4:16 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
416 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND GST FOSSTON 47.58N 95.75W
09/05/2019 M62 MPH POLK MN AWOS
&&
JKAISERLocal storm report, Sep 5, 4:57 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
457 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM TSTM WND DMG 1 NE ERSKINE 47.67N 96.00W
09/05/2019 POLK MN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWER LINES
DOWN. ROOF DAMAGE TO A BUILDING, ALSO
REPORTS OF A GRAIN CART TOPPLED ONTO THE
TRAIN TRACKS.
&&
TLLocal storm report, Sep 5, 4:58 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
458 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG MCINTOSH 47.64N 95.89W
09/05/2019 POLK MN EMERGENCY MNGR
REPORTS OF DOWNED TREES AND POWER LINES.
&&
TLLocal storm report, Sep 5, 5:32 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
532 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 1 NE ERSKINE 47.67N 96.00W
09/05/2019 POLK MN EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT (TIME)
FROM 1 NE ERSKINE. MULTIPLE REPORTS OF TREES
AND POWER LINES DOWN. ROOF DAMAGE TO A
BUILDING, ALSO REPORTS OF A GRAIN CART
TOPPLED ONTO THE TRAIN TRACKS.
&&
TLLocal storm report, Sep 5, 5:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
533 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG MCINTOSH 47.64N 95.89W
09/05/2019 POLK MN EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT (TIME)
FROM MCINTOSH. REPORTS OF DOWNED TREES AND
POWER LINES.
&&
TLSpecial weather statement, Sep 5, 6:10 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Grand Forks ND 610 AM CDT Thu Sep 5 2019 MNZ009-016-017-051215- North Beltrami MN-North Clearwater MN-South Beltrami MN- 610 AM CDT Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI AND NORTHEASTERN CLEARWATER COUNTIES UNTIL 715 AM CDT... At 609 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Little Rock, or 27 miles northwest of Bemidji, moving east at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Debs and southern Lower Red Lake around 615 AM CDT. Island Lake in Beltrami County, Red Lake and Little Rock around 620 AM CDT. Nebish and Redby around 630 AM CDT. Blackduck around 645 AM CDT. Shooks and Funkley around 650 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4770 9537 4788 9538 4793 9442 4761 9442 TIME...MOT...LOC 1109Z 264DEG 49KT 4780 9525 JK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:18 AM CDT | Special Weather Statement | FGF | Marshall | 57 min |
| Sep 5, 2:37 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk | 37 min |
| Sep 5, 3:19 AM CDT | Special Weather Statement | FGF | Marshall, Pennington, Polk, Red Lake | 56 min |
| Sep 5, 3:59 AM CDT | Special Weather Statement | FGF | Clearwater, Mahnomen | 46 min |
| Sep 5, 4:10 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Polk | 35 min |
| Sep 5, 4:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 28 min |
| Sep 5, 6:10 AM CDT | Special Weather Statement | FGF | Beltrami | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.